Journal of Optimization Theory and Applications

, Volume 118, Issue 2, pp 327–338

Variational-Like Inequalities with Generalized Monotone Mappings in Banach Spaces

  • Y.P. Fang
  • N.J. Huang
Article

Abstract

In this paper, we introduce two classes of variational-like inequalities with generalized monotone mappings in Banach spaces. Using the KKM technique, we obtain the existence of solutions for variational-like inequalities with relaxed η–α monotone mappings in reflexive Banach spaces. We present also the solvability of variational-like inequalities with relaxed η–α semimonotone mappings in arbitrary Banach spaces by means of the Kakutani-Fan-Glicksberg fixed-point theorem. The results presented in this paper extend and improve the corresponding results of Refs. 1–6.

Variational-like inequalities generalized monotone mappings KKM mappings η-hemicontinuity η-coercivity 

Preview

Unable to display preview. Download preview PDF.

Unable to display preview. Download preview PDF.

References

  1. 1.
    Chang, S. S., Lee, B. S., and Chen, Y.Q., Variational Inequalities for Monotone Operators in Nonreflexive Banach Spaces, Applied Mathematics Letters, Vol. 8, pp. 29-34, 1995.Google Scholar
  2. 2.
    Chen, Y.Q., On the Semimonotone Operator Theory and Applications, Journal of Mathematical Analysis and Applications, Vol. 231, pp. 177-192, 1999.Google Scholar
  3. 3.
    Goeleven, D., and Motreanu, D., Eigenvalue and Dynamic Problems for Variational and Hemivariational Inequalities, Communications on Applied Nonlinear Analysis, Vol. 3, pp. 1-21, 1996.Google Scholar
  4. 4.
    Siddqi, A. H., Ansari, Q. H., and Kazmi, K.R., On Nonlinear Variational Inequalities, Indian Journal of Pure and Applied Mathematics, Vol. 25, pp. 969-973, 1994.Google Scholar
  5. 5.
    Verma, R.U., Nonlinear Variational Inequalities on Convex Subsets of Banach Spaces, Applied Mathematics Letters, Vol. 10, pp. 25-27, 1997.Google Scholar
  6. 6.
    Verma, R.U., On Monotone Nonlinear Variational Inequality Problems, Commentationes Mathematicae Universitatis Carolinae, Vol. 39, pp. 91-98, 1998.Google Scholar
  7. 7.
    Cottle, R. W., and Yao, J.C., Pseudomonotone Complementarity Problems in Hilbert Spaces, Journal of Optimization Theory and Applications, Vol. 78, pp. 281-295, 1992.Google Scholar
  8. 8.
    Ding, X. P., Existence and Algorithm of Solutions for Generalized Mixed Implicit Quasivariational Inequalities, Applied Mathematics and Computation, Vol. 113, pp. 67-80, 2000.Google Scholar
  9. 9.
    Giannessi, F., Editor, Vector Variational Inequalities and Vector Equilibria, Kluwer Academic Publishers, Dordrecht, Holland, 2000.Google Scholar
  10. 10.
    Glowinski, R., Lions, J. L., and Tremolieres, R., Numerical Analysis of Variational Inequalities, North-Holland, Amsterdam, Holland, 1981.Google Scholar
  11. 11.
    Hadjisavvas, N., and Schaible, S., Quasimonotone Variational Inequalities in Banach Spaces, Journal of Optimization Theory and Applications, Vol. 90, pp. 95-111, 1996.Google Scholar
  12. 12.
    Hartman, G. J., and Stampacchia, G., On Some Nonlinear Elliptic Differential Functional Equations, Acta Mathematica, Vol. 115, pp. 271-310, 1966.Google Scholar
  13. 13.
    Huang, N. J., Bai, M.R., Cho, Y. J., and Kang, S.M., Generalized Nonlinear Mixed Quasivariational Inequalities, Computers and Mathematics with Applications, Vol. 40, pp. 205-215, 2000.Google Scholar
  14. 14.
    Huang, N. J., and Deng, C.X., Auxiliary Principle and Iterative Algorithms for Generalized Set-Valued Strongly Nonlinear Mixed Variational-Like Inequalities, Journal of Mathematical Analysis and Applications, Vol. 256, pp. 345-359, 2001.Google Scholar
  15. 15.
    Huang, N. J., Liu, Y. P., Tang, Y. Y., and Bai, M.R., On the Generalized Set-Valued Strongly Nonlinear Implicit Variational Inequalities, Computers and Mathematics with Applications, Vol. 37, pp. 29-36, 1999.Google Scholar
  16. 16.
    Konnov, I. V., and Yao, J.C., On the Generalized Vector Variational Inequality Problems, Journal of Mathematical Analysis and Applications, Vol. 206, pp. 42-58, 1997.Google Scholar
  17. 17.
    Yang, X. Q., and CHen, G.Y., A Class of Nonconvex Functions and Prevariational Inequalities, Journal of Mathematical Analysis and Applications, Vol. 169, pp. 359-373, 1992.Google Scholar
  18. 18.
    Yao, J.C., Existence of Generalized Variational Inequalities, Operations Research Letters, Vol. 15, pp. 35-40, 1994.Google Scholar
  19. 19.
    Yuan, G.X.Z., KKM Theory and Applications in Nonlinear Analysis, Marcel Dekker, New York, NY, 1999.Google Scholar
  20. 20.
    Fan, K., Some Properties of Convex Sets Related to Fixed-Point Theorems, Mathematische Annalen, Vol. 266, 519-537, 1984.Google Scholar

Copyright information

© Plenum Publishing Corporation 2003

Authors and Affiliations

  • Y.P. Fang
    • 1
  • N.J. Huang
    • 1
  1. 1.Department of MathematicsSichuan UniversityChengdu, SichuanP. R. China

Personalised recommendations